... normal? I know it's supposed to relieve diarrhea, but how long does the effect last?
Sometimes this happens. If you need Imodium again, take just 1/2 the Tablet. Those pills can wear off in 8 hours on some people. I think you should be OK by tomorrow. But what you ate since yesterday is also an issue. Some things bind certain people while other foods can loosen things up. If you don't go by tomorrow get a mild laxative, such as a stool softener. You don't need to buy the expensive name brand. One of the cheaper generics usually works just as well.
It will sometimes keep you from going for a day or two. Drinking plenty of water helps to soften the stool. Try not to take a laxative or stool softener unless you really get uncomfortable and have to. You could unwittingly start yourself on a bad cycle by doing that. Contrary to many folks beliefs, it wont hurt your body to not have a bowel movement every day. Many folks only go once a week to a couple times a week and this is perfectly normal for them. Even if you are a person who normally goes every day, it wont hurt you if you skip a day or two. If you give your body time, it will usually right itself without any intervention but staying well hydrated helps. If you really feel you need something to get you started, try some prune juice before you reach for a chemical stool softener or laxative.
- Imodium Information for Consumers
- Imodium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Imodium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Dec 2013 • 1 answer
Posted 17 Aug 2014 • 1 answer
Posted 17 Sep 2016 • 2 answers
Posted 25 Jan 2017 • 0 answers
I have just started taking amoxicillian 875 mg and having bad diarrhea , can I take Imodium or some?
Posted 11 Mar 2017 • 1 answer